MAUDE Adverse Event Report: OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE

OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Lot Number 0001030231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Ischemia (1942); Perforation (2001); Unspecified Tissue Injury (4559)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced ischemia and perforation requiring additional intervention.Obsidio was selected for an embolization procedure in the inferior mesenteric artery (ima).The patient was admitted to the hospital for rectal bleeding one day prior to this event.Computed tomography angiography (cta) of the abdomen and pelvis demonstrated diverticulosis of the descending and sigmoid colon with active bleeding in the distal descending colon.The patients hemoglobin quickly down-trended over the preceding 12 hours.The patient became acutely symptomatic after a bloody bowel movement, with systolic blood pressures in the 60s.The decision was made to proceed immediately to angiography given the patients apparent hemodynamic instability and ongoing active hemorrhage on (b)(6) 2024.The patient responded well to initial resuscitation efforts.Arteriography via the inferior mesenteric artery (ima) was performed which failed to demonstrate angiographic evidence of bleeding.A 2.4 fr progreat microcatheter was placed coaxially into a 3rd and subsequently 4th order branch of the ima corresponding to the bleeding branch on the cta (both branches measured < 2mm in diameter) and arteriography failed to demonstrate angiographic evidence of bleeding.Given the patients tenuous clinical status, the decision was made not to perform provocative angiography but to perform empiric (prophylactic) embolization.0.2-0.3 ml of obsidio was injected through the microcatheter, using the standard technique, into the 4th order branch with subsequent occlusion of a relatively long segment of arterial distribution to the distal descending colon and proximal sigmoid colon.The patient stopped bleeding following the procedure and experienced an elevated white blood cell count from 9k to 15-16k.The patient underwent a computed tomography (ct) of the abdomen and pelvis 3 days later which demonstrated air in the wall of the colon and extraluminal location around the descending colon consistent with contained perforation with an impression of ischemic colitis.Colorectal surgery was consulted, and the patient was managed conservatively/non-operatively as the patient was asymptomatic.Seven days post-embolization, the white blood cell counts normalized and repeat ct scan of the abdomen and pelvic demonstrated worsening signs of ischemic colitis with a larger contained perforation.The patient and surgeon continued to pursue a non-operative course.The patient subsequently started to develop abdominal pain and repeat ct of the abdomen and pelvis demonstrated worsening changes of the perforation.On (b)(6) 2024, the patient underwent partial colectomy with primary closure which was tolerated well, and the patient was discharged from the hospital.
 
Additional Manufacturer Narrative
H6: patient codes (4): unspecified tissue injury refers to pneumatosis.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OBSIDIO, INC.
2 scimed pl
maple grove 55331
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19537356
Report Number2124215-2024-36108
Device Sequence Number6171875
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public00191506043124
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Lot Number0001030231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/14/2024
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale